Alert archive / South Carolina / Frost Advisories in 2006
Frost Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this frost advisory at Mar 3, 2006, 3:09 PM EST for 11 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 4, 2006, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2006, 3:09 PM EST (20:09 UTC)
- In effect from
- Mar 4, 2006, 3:00 AM EST
- Expired
- Mar 4, 2006, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Lexington County, SC, McCormick County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 54 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 032009 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 309 PM EST FRI MAR 3 2006 ...FREEZE WARNING TONIGHT FOR THE NORTHERN MIDLANDS AND FROST ADVISORY FOR TONIGHT FOR THE CENTRAL MIDLANDS AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA... .A COLD FRONT OFF THE COAST HAS ALLOWED COOLER AIR TO FILTER INTO THE REGION. LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO AROUND FREEZING WITH SOME AREAS GOING BELOW FREEZING NORTH OF COLUMBIA. JUST ABOVE FREEZING TEMPERATURES ARE EXPECTED SOUTHWARD INTO THE CENTRAL MIDLANDS AND PORTIONS OF THE CENTRAL SAVANNAH RIVER AREA AS WELL INCLUDING COLUMBIA AND AUGUSTA. EVEN COLDER TEMPERATURES ARE EXPECTED SATURDAY NIGHT. AGRICULTURAL INTERESTS SHOULD REMAIN ALERT FOR ANY UPDATES TO THIS SITUATION. SCZ015-016-020>022-029-040415- /O.UPG.KCAE.FZ.A.0001.060304T0800Z-060304T1400Z/ /O.NEW.KCAE.FZ.W.0001.060304T0800Z-060304T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE 309 PM EST FRI MAR 3 2006 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-040415- /O.NEW.KCAE.FR.Y.0001.060304T0800Z-060304T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 309 PM EST FRI MAR 3 2006 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ BARLOW
3 follow-up statements
000 WWUS72 KCAE 040222 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 922 PM EST FRI MAR 3 2006 ...FREEZE WARNING TONIGHT FOR THE NORTHERN MIDLANDS AND FROST ADVISORY FOR TONIGHT FOR THE CENTRAL MIDLANDS AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA... .A COLD FRONT OFF THE COAST HAS ALLOWED COOLER AIR TO FILTER INTO THE REGION. LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO AROUND FREEZING WITH SOME AREAS GOING BELOW FREEZING NORTH OF COLUMBIA. JUST ABOVE FREEZING TEMPERATURES ARE EXPECTED SOUTHWARD INTO THE CENTRAL MIDLANDS AND PORTIONS OF THE CENTRAL SAVANNAH RIVER AREA AS WELL INCLUDING COLUMBIA AND AUGUSTA. EVEN COLDER TEMPERATURES ARE EXPECTED SATURDAY NIGHT. AGRICULTURAL INTERESTS SHOULD REMAIN ALERT FOR ANY UPDATES TO THIS SITUATION. SCZ015-016-020>022-029-041030- /O.CON.KCAE.FZ.W.0001.060304T0800Z-060304T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE 922 PM EST FRI MAR 3 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-041030- /O.CON.KCAE.FR.Y.0001.060304T0800Z-060304T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 922 PM EST FRI MAR 3 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS72 KCAE 040812 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 312 AM EST SAT MAR 4 2006 SCZ015-016-020>022-029-041400- /O.NEW.KCAE.FZ.W.0002.060305T0800Z-060305T1400Z/ /O.CON.KCAE.FZ.W.0001.000000T0000Z-060304T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE 312 AM EST SAT MAR 4 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. EXPECT FREEZING TEMPERATURES EARLY THIS MORNING. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED ANOTHER FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY MORNING. EXPECT FREEZING TEMPERATURES AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL LEAD TO AREAS OF FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-041400- /O.NEW.KCAE.FZ.A.0002.060305T0800Z-060305T1400Z/ /O.CON.KCAE.FR.Y.0001.000000T0000Z-060304T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 312 AM EST SAT MAR 4 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL ALSO LEAD TO SCATTERED FROST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS72 KCAE 041347 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 847 AM EST SAT MAR 4 2006 SCZ015-016-020>022-029-042200- /O.EXP.KCAE.FZ.W.0001.000000T0000Z-060304T1400Z/ /O.CON.KCAE.FZ.W.0002.060305T0800Z-060305T1400Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE 847 AM EST SAT MAR 4 2006 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... THE FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. EXPECT FREEZING TEMPERATURES AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL LEAD TO AREAS OF FROST. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-042200- /O.EXP.KCAE.FR.Y.0001.000000T0000Z-060304T1400Z/ /O.CON.KCAE.FZ.A.0002.060305T0800Z-060305T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 847 AM EST SAT MAR 4 2006 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. LIGHT WINDS WILL ALSO LEAD TO SCATTERED FROST. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 3, 11:50 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Mar 3, 11:50 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1150 AM EST FRI MAR 3 2006 .SHORT TERM (REST OF TODAY)... IN SPITE OF WK CCA WTH FULL SUN TEMPS WL RISE INTO MID TO UPR 60S THS AFTN. HAVE UPDATE FCST TO RAISE TEMPS. && .PREVIOUS DISCUSSION... (ISSUED 326 AM EST FRI MAR 3 2006) SHORT TERM (TODAY THROUGH SUNDAY)... UPPER TROUGH WILL REMAIN ALONG OR JUST OFFSHORE THE EAST COAST WITH A NW FLOW FOR OUR REGION THROUGH THE PERIOD. LEADING EDGE OF DRY COLD FRONT ACROSS CENTRAL SC CURRENTLY...WITH SIGNIFICANT DEWPOINT GRADIENT NOTED. TEMPERATURES STILL A LITTLE ON THE WARM SIDE CURRENTLY...BUT EXPECTING SOME COLD ADVECTION TO KICK IN LATER THIS MORNING. THE FRONT WILL CONTINUE TO SHIFT WELL TO OUR SOUTH...WITH THE SURFACE HIGH PRESSURE CENTER MOVING INTO THE GREAT LAKES REGION...WITH THE AXIS EXTENDING SOUTH INTO OUR REGION BY LATE SAT/SUNDAY. WE HAVE RESUMED OUR FREEZE/FROST PROGRAM FOR THE SPRING SEASON ACROSS OUR FORECAST AREA. TEMPERATURES LATE TONIGHT/SATURDAY MORNING APPEAR WILL REACH FREEZING AT LEAST ACROSS THE NORTHERN TIER OF OUR FORECAST AREA...POSSIBLY INTO THE CENTRAL. WILL ISSUE A FREEZE WATCH FOR THE NORTH AT THIS TIME. TEMPERATURES APPEAR WILL BE COLDER SATURDAY NIGHT/SUNDAY MORNING...WITH LESS WIND. FREEZE WARNINGS/FROST ADVISORIES MAY BE REQUIRED LATER...AND MAY INCLUDE AREAS FURTHER SOUTH. LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... NO CHANGES MADE. GFS MAINTAINS UPPER RIDGE ACROSS THE CENTRAL US...WITH UPPER TROUGHINESS ALONG THE EAST COAST. GFS BRINGS UPPER ENERGY/SURFACE LOW ACROSS THE REGION MONDAY...BUT MOISTURE APPEARS LIMITED IN NW UPPER FLOW. GFS INDICATES SIGNIFICANT UPPER HEIGHT RISES ACROSS THE SE US WED/THU...WITH HEIGHT FALLS WESTERN US...AND IS TRENDING UP WITH TEMPS. LATER MODEL RUNS WILL HAVE TO BE EXAMINED FOR CONSISTENCY...AND ADJUSTMENTS CAN BE MADE LATER WHEN CONFIDENCE WARRANTS. AVIATION... COLD FRONT CURRENTLY MOVING THROUGH THE CWA AT THIS TIME. SKIES ARE CURRENTLY CLEAR...AND THESE CONDITIONS ARE EXPECTED TO CONTINUE OVER THE NEXT 24 HOURS. SURFACE WINDS WILL TURN FROM THE WEST TO THE NORTH AS THE MORNING PROGRESSES. WINDS SHOULD REMAIN BETWEEN 5 AND 10 KNOTS THROUGH THE PERIOD...WITH SOME GUSTS TO 15 KNOTS POSSIBLE DURING THE AFTERNOON. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Mar 3, 4:48 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 448 AM EST FRI MAR 3 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040948- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 448 AM EST FRI MAR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES MAY BE ENCOUNTERED LATE TONIGHT ACROSS THE NORTHERN PORTIONS OF THE COUNTY WARNING AREA. THIS INCLUDES THE COUNTIES OF LANCASTER...CHESTERFIELD...NEWBERRY...FAIRFIELD... KERSHAW...AND LEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY NIGHT...FREEZING TEMPERATURES MAY BE ENCOUNTERED ACROSS THE ENTIRE COUNTY WARNING AREA. FOR THE REMAINDER OF THE FORECAST PERIOD...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:43 AM EST | Freeze Watch | CAE | Chesterfield, Fairfield, Kershaw, Lee, Newberry | 29 hr |
| Mar 3, 3:09 PM EST | Freeze Warning | CAE | Chesterfield, Fairfield, Kershaw, Lee, Newberry | 18 hr |
Nearby
Frost Advisories in South Carolina, 2006Frost Advisories in Georgia, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.